Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Bismarck, ND

June 26, 2007McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2007, 12:02 AM CDT for McIntosh County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2007, 12:02 AM CDT (05:02 UTC)
Expired
Jun 26, 2007, 1:00 AM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County McIntosh County, ND

The radar

The Aberdeen radar (KABR), 97 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 260502
SVRBIS
NDC051-260600-
/O.NEW.KBIS.SV.W.0178.070626T0502Z-070626T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 100 AM CDT

* AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ASHLEY...OR ABOUT 54 MILES NORTHWEST OF
  ABERDEEN...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES EAST OF ASHLEY AROUND 1210 AM CDT...
  RURAL EASTERN MCINTOSH COUNTY AROUND 1220 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4595 9951 4595 9902 4628 9901 4627 9936

$$

NH
3 follow-up statements
000 
WWUS53 KBIS 260524
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1224 AM CDT TUE JUN 26 2007

NDC051-260600-
/O.CON.KBIS.SV.W.0178.000000T0000Z-070626T0600Z/
MCINTOSH ND-
1224 AM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN MCINTOSH COUNTY...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER SOUTHEASTERN MCINTOSH COUNTY...OR ABOUT 
50 MILES NORTHWEST OF ABERDEEN...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MCINTOSH COUNTY AROUND 1240 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4595 9937 4595 9902 4628 9901 4615 9926

$$

NH
000 
WWUS53 KBIS 260546
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1246 AM CDT TUE JUN 26 2007

NDC051-260600-
/O.CON.KBIS.SV.W.0178.000000T0000Z-070626T0600Z/
MCINTOSH ND-
1246 AM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN MCINTOSH COUNTY...

AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO  NICKEL 
SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL MCINTOSH 
COUNTY...OR ABOUT 50 MILES NORTHWEST OF ABERDEEN...MOVING NORTHEAST 
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MCINTOSH COUNTY NOW...

IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING WITH 
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.


LAT...LON 4596 9925 4595 9902 4622 9901 4619 9918

$$

NH
000 
WWUS53 KBIS 260600
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT TUE JUN 26 2007

NDC051-260610-
/O.EXP.KBIS.SV.W.0178.000000T0000Z-070626T0600Z/
MCINTOSH ND-
100 AM CDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCINTOSH COUNTY
EXPIRES AT 100 AM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4596 9925 4595 9902 4622 9901 4619 9918

$$

NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 PM CDT, 8 hours 22 minutes earlier.

Area forecast discussion, Jun 25, 3:40 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT MON JUN 25 2007

.SHORT TERM...
MAIN CONCERN THIS FORECAST WILL BE THUNDERSTORMS. STATIONARY FRONT
FROM SOUTHWEST THROUGH NORTHEAST NORTH DAKOTA AT 20Z WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT.
HAVE HIGHLIGHTED THE POSSIBILITY OF SEVERE THUNDERSTORMS FOR THE
PERIOD 00Z THROUGH 06Z ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA.
ON TUESDAY THE LOW AND ASSOCIATED FRONTAL SYSTEM WILL BE LEAVING
THE REGION WITH COOL HIGH PRESSURE PUSHING IN. HAVE ENDED THE
THREAT FOR PRECIPITATION AFTER 12Z TUESDAY. HIGH PRESSURE WILL
DOMINATE THE WEATHER FOR THE PERIOD TUESDAY THROUGH THURSDAY.
EXPECT DRY AND COOL WEATHER THROUGH THE PERIOD. KEPT A SLIGHT
CHANCE OF THUNDERSTORMS IN FAR WEST FOR THURSDAY NIGHT WITH
APPROACHING SURFACE LOW AND SHORTWAVE.

.LONG TERM...
VERY FEW CHANGES IN THE LONG TERM TODAY. WE BEGIN THE PERIOD ON
FRIDAY IN A DIRTY RIDGE AND THEN TRANSITION TO A SOUTHWEST UPPER
FLOW BY SATURDAY...THEN A BROAD FLAT RIDGE OVER THE REGION SUNDAY
AND MONDAY WITH WEAK SURFACE FEATURES. WILL BE AN OCCASIONAL
SHORTWAVE TRAVELING OVER RIDGE THAT COULD SPARK A THUNDERSTORM SO
WILL BASICALLY STICK WITH PREVIOUS FCST OF ONLY SLIGHT CHANCE POPS
SUNDAY AND MONDAY. FOR NOW WILL HOLD OFF ON BRINGING A CHANCE
SATURDAY EVENING/NIGHT BUT THIS IS THE ONE PERIOD WHERE THE GFS
INDICATES A WEAK SURFACE TROUGH THAT MOVES ACROSS THE CWA...BUT THE
ECMWF KEEPS THE SURFACE LOW NEARLY STATIONARY TO OUR WEST. WILL LET
LATER SHIFTS TAKE ANOTHER PEEK.

NO CHANGES TO TEMPERATURES...WITH MID TO UPPER 80S MOST AREAS
THROUGH THE PERIOD.

&&

.AVIATION...
MVFR CLOUDINESS HOLDING ON OVER NORTHERN NORTH DAKOTA...NORTH OF
STATIONARY FRONT. RUC INDICATES THIS MOISTURE HOLD ON OVER THE NORTH
CENTRAL UNTIL THE COLD FRONT CLEARS THINGS OUT AFTER MIDNIGHT.
OTHERWISE THE MAIN CONCERN WILL BE TIMING/LOCATION OF THUNDERSTORMS.
VERY UNSTABLE ATMOSPHERE IN PLACE TO THE SOUTH AND EAST OF THE
FRONT...BUT STILL CAPPED. WILL HOLD OFF BRINGING A CHANCE OF
THUNDERSTORMS UNTIL AROUND 03Z. THINGS CLEAR OUT FROM WEST TO EAST
WITH VFR CONDITIONS BEHIND CDFNT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WAA/TH
Hazardous weather outlook, Jun 25, 5:21 AM CDT, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
521 AM CDT MON JUN 25 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
521 AM CDT MON JUN 25 2007 /421 AM MDT MON JUN 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MORNING HOURS TODAY...FOLLOWED BY A BRIEF LULL THIS AFTERNOON
BEFORE REGENERATING THIS EVENING INTO TONIGHT. A SLOW MOVING COLD
FRONT ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL SLOWLY MOVE
EAST LATE TODAY INTO TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH
LATE THIS AFTERNOON INITIATING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THIS EVENING THROUGH TONIGHT. WITH THE COLD FRONT
BEING PUSHED EAST LATE TONIGHT...COOLER AND DRIER AIR WILL WILL
MOVE IN ON TUESDAY.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE ON TUESDAY
FOLLOWED BY A GRADUAL WARMING TREND WEDNESDAY THROUGH SUNDAY.
THE PATTERN LOOKS TO REMAIN STABLE THROUGH SUNDAY RESULTING IN
GENERALLY DRY AND WARM WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:58 PM CDTSevere Thunderstorm WarningBISLaMoure47 min
Jun 26, 12:08 AM CDTSevere Thunderstorm WarningBISMcKenzie34 min
Jun 26, 12:16 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley59 min
Jun 26, 12:58 AM CDTSevere Thunderstorm WarningBISDickey62 min
Jun 26, 1:28 AM CDTSevere Thunderstorm WarningBISRenville, Ward43 min
Jun 26, 1:59 AM CDTSevere Thunderstorm WarningBISDickey39 min
Jun 26, 2:01 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville59 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.